MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ABRADER 4.0 EP-1 DSPL BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ABRADER 4.0 EP-1 DSPL BLADE; SAW, POWERED, AND ACCESSORIES
Catalog Number 7205324
Medical Device Problem Codes Flaked (1246); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a procedure, after opening the abrader blade package, metal chips fell from it.The procedure was completed using a back-up device, but it is unknown if there was a delay.No further complications were reported.
 
Additional Manufacturer Narrative
H6: the reported device was not returned to the designated complaint unit for independent evaluation.However an image evaluation was performed and found the tip of the outer tube and next to it the burr tip of the device.A metal debris can be seen at the side.The inside of the outer tube seems to have a stain.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the packaging sequence found that the assembler must inspect the device/packaging for particulate and foreign material by examining all sides/angles.The root cause could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include an impact event.No containment or corrective actions are recommended at this time.

Brand Name
ABRADER 4.0 EP-1 DSPL BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17937101
Report Number1219602-2023-01982
Device Sequence Number6804571
Product Code HAB
UDI-Device Identifier03596010251527
UDI-Public03596010251527
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7205324
Device Lot Number50993112
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer02/28/2024
Initial Report FDA Received Date10/15/2023
Supplement Report FDA Received Date03/01/2024
Date Device Manufactured01/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown